Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 5, NWS Melbourne, FL

February 4, 2017

NWS Melbourne, FL issued this small craft advisory at Feb 4, 2017, 3:37 AM EST. It took effect at Feb 4, 2017, 7:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2017, 3:37 AM EST (08:37 UTC)
In effect from
Feb 4, 2017, 7:00 AM EST
Expired
Feb 5, 2017, 4:00 AM EST
In force
21 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

911 
WHUS72 KMLB 040837
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
337 AM EST SAT FEB 4 2017

AMZ570-050300-
/O.NEW.KMLB.SC.Y.0005.170204T1200Z-170205T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
337 AM EST SAT FEB 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
EST SUNDAY. 

* WINDS...BECOMING NORTH TO NORTHEAST AND INCREASING TO NEAR 20
  KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ARE EXPECTED. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ572-050300-
/O.NEW.KMLB.SC.Y.0005.170204T1800Z-170205T0900Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
337 AM EST SAT FEB 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST SUNDAY. 

* WINDS...NORTH WINDS NEAR 15 KNOTS WILL INCREASE TO 15 TO 20
  KNOTS THIS AFTERNOON.

* WAVES/SEAS...SEAS WILL BUILD TO 4 TO 6 FEET BY LATE MORNING AND
  THEN TO 5 TO 7 FEET LATE IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ARE EXPECTED. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:20 AM EST, 17 minutes earlier.

Area forecast discussion, Feb 4, 3:20 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
320 AM EST Sat Feb 4 2017

.DISCUSSION...

Today-Tonight...Frontal boundary will drop southward over the
Atlantic with western end getting hung up vicinity central Florida.

After patchy early morning fog across the north half, the main
forecast problem will be rain chances as a shallow layer of breezy
northeast winds pushes moisture into the coast. The GFS and HRRR
models suggest the southern extent of the moisture convergence
will extend to around Cape Canaveral. Small rain chances along the
coast will extend into evening as winds quickly veer to easterly
while diminishing. Sprinkles may extend inland to near metro
Orlando this afternoon, but don't feel measurable rain chances are
warranted with precipitable water values only around 0.80 inches.

The weakening frontal boundary will probably make its mark mostly
with a broad swath of low cloudiness, especially northward from
about metro Orlando to the Cape.  This will limit high temps to the
mid 70s around Orlando and upper 60s around Daytona.  Upper 70s are
indicated in southern sections.

Winds will become northerly after midnight as an inverted trough
forms offshore. Forecast soundings show these north winds will be
shallow with westerlies just above, which suggests possible low
cloudiness. MOS shows low ceilings and fog northward from about
Osceola county to south Brevard. Won't include mention of fog yet
but often when we get a weak frontal boundary into the area this
time of the year, fog is possible.

Sun...Inverted surface trough offshore will move away from the
area, backing winds to the north and northwest and allowing drier
air to filter down the Peninsula. Temps will recover a few degrees
relative to today given the expected increase in sunshine,
mid/upper 70s most areas though a few degrees lower along the
immediate Volusia/Brevard coast thanks to the continued cooler
Atlantic waters.

Mon-Tue...High pressure centered over the SE CONUS will build E to
ESE over the western Atlantic early next week. Light winds will
become onshore Monday afternoon, before veering to SE-S on Tuesday
and freshening out of the SW on Tuesday night. Temps will continue
to be above normal for early February, with maxes away from the
coast warming into the U70s Monday and around 80F Tuesday, readings
will fall back a few degrees along the coast owing to the afternoon
sea breeze. Mins generally in the U50s inland, with L60s along the
immediate Space and Treasure Coasts.

Wed-Fri...While the global models continue to show mid/upper flow
amplifying over the CONUS late next week, significant differences
remain with respect to the magnitude of that amplification. This
results in a difference in timing of the next cold frontal passage.
The more progressive/flatter ECM remains slower, bringing the front
through ECFL during the day on Thursday, while the GFS digs the
trough much more sharply toward the SE and offshore FL. This drives
the front through about a full 18 hours faster (Wednesday evening).
Current forecast is a compromise, shows a frontal passage faster
than the ECM, but less of a post-frontal cooldown than the
aggressive GFS. As usual, confidence in timing is not all that high
out at days 5-6. Regardless of timing, late week temps look cooler
than mid week. For pops, showed a small shower threat across the
north Wednesday afternoon/evening, with small rain chances areawide
for Thursday.

&&

.AVIATION...Areas of dense fog had developed ahead of an
approaching frontal boundary. The fog was already affecting KLEE
and has been advecting southeastward, so it may reach to
KSFB/KMCO/KISM. Conditions should be LIFR for a few hours then as
the frontal boundary slides into the area around sunrise, ceilings
should lift and become MVFR across the interior terminals and
KDAB-KTIX for much of the day. There is a possibility for
widespread stratus/fog again late tonight northward from about
KISM-KMLB.

&&

.MARINE...
Today-Tonight...A surge of north/northeast winds to near 20 knots is
forecast over the northern waters today behind a frontal boundary
dropping south over the Atlantic.  With a fairly long fetch, seas
are forecast to build to around 7 feet from offshore Canaveral
northward.  Therefore will start a small craft advisory and have an
exercise caution statement in the adjacent nearshore zones.  The
winds will diminish tonight but will continue an advisory as seas
stay close to 7 feet.

Sunday...Expect surface winds to take on a more northerly component
through the morning and into the afternoon as a weak low develops
and moves quickly toward the northeast and away from the area. North
to northwest winds up to 15 knots along with a lingering swell will
keep seas elevated up to 5-6 feet offshore through Sunday night.

Mon-Wed...Boating conditions will improve early next week as high
pressure shifts south over the area, leading to east winds on
Monday, veering to out of the south by Tuesday, winds will freshen
out of the S-SW Tuesday night-Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  55  72  53 /  30  20   0   0
MCO  74  56  76  55 /  10  10   0   0
MLB  75  59  75  58 /  10  10   0   0
VRB  76  59  77  60 /  10  10   0  10
LEE  71  53  75  54 /   0   0   0   0
SFB  72  55  76  55 /  10  10   0   0
ORL  73  57  76  56 /  10  10   0   0
FPR  77  57  77  59 /  10  10   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 PM this afternoon to 4 AM EST Sunday
     for Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 7 AM this morning to 4 AM EST Sunday
     for Flagler Beach to Volusia-Brevard County Line 20-60 nm.

&&

SHORT TERM...Lascody
LONG TERM....Ulrich
Hazardous weather outlook, Feb 3, 10:20 PM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 PM EST FRI FEB 3 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-041000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
1020 PM EST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
PATCHY FOG OVERNIGHT MAY LEAD TO SUDDEN REDUCTIONS IN VISIBILITY
WHILE TRAVELING ON HIGHWAYS, ESPECIALLY WHERE THERE IS SMOKE FROM
SMOLDERING FIRES NEARBY.

.WIND AND SEA IMPACT...
A COLD FRONT WILL DROP INTO THE COASTAL WATERS NORTH OF CAPE
CANAVERAL LATE TONIGHT AND BRING NORTHERLY WINDS 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NORTHEAST WINDS 15 TO 20 KNOTS SATURDAY MORNING FROM CAPE CANAVERAL
NORTHWARD WILL DIMINISH BY EVENING, BUT ELEVATED SEAS 5 TO 6 FEET
WILL PERSIST INTO SUNDAY. THE SURF ZONE WILL BECOME ROUGH AND THE
RIP CURRENT RISK WILL INCREASE ON SATURDAY, THEN THE RIP CURRENT
RISK WILL REMAIN ELEVATED THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY/LASCODY

In the hours before

Special weather statement, Feb 4, 3:10 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
310 AM EST Sat Feb 4 2017

FLZ044-144-041100-
Northern Lake County-Southern Lake County-
310 AM EST Sat Feb 4 2017

...Locally Dense Fog Moving into Lake County This Morning...

At 3:00 AM, surface observations and traffic cameras along
Florida's Turnpike showed locally dense fog across portions of
western Lake County. Visibilities at Leesburg were around one
quarter mile. The fog is expected to spread south through the
county into the pre-dawn hours.

Motorists out driving in this area should be on the lookout for
dense fog early this morning. If you encounter dense fog, reduce
your speed, use your low beam headlights and leave plenty of
distance between your vehicle and the one in front of you.

Ulrich

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.